it depends on how sensitive your stomach is, when i had gastritis i was coughing up acid in waves, it was horrid. My stomach was like iron until doctors destroyed it with steroids/antibiotics unnecessarily, unfortunately for me I soon found out although my stomach was like iron, it is also extremely sensitive and reactive. I could not eat anything apart from rice and boiled chicken for 7months. Even eating 1 table spoon of milk would floor me. What night mare, but it does end just stay positive. Worst part for me is that the gastritis/ppi comb left me with sever visceral hypersensitivity, meaning my the nerves in my stomach react like i still have gastritis even though 2 endoscopes came back negative for gastritis. I am also sensitive to ppi, they play havoc with the nerves in my stomach and i am certain of that, even though there is no medical evidence for doctors to believe in. I had problem standing and sitting for 7 months and still continuing now and even got much worse 6 weeks ago. It was like my stomach was touching my ribcage and making me reflux bad. I am now on amitriptyline 30mg looking to increase to 50 soon. I am going to attempt to drop the ppi medication soon. In other countries doctors always seem to give ppi with medicine that supress the nerves in the stomach. I am surprised why doctors in the west don't catch on. The pain medication reduces the vast side effects ppi have after using them for linger than few weeks, specially the bad stomach pains and cramps i used to get with these nasty medication.
Honestly my advise is that with anyone with gastritis, is to try and deal with it without PPI if possible, through diet and if needed sucralfate and Zantac/ranitidine at best. these medication have not been around for more than 50 years so people have dealt with gastritis for thousand of years without. PPI for me are unnecessary drugs unless your reflux is so bad that it triggers your asthma or painful. The problem of getting of PPI is much worser than the gastritis i had. The reflux you get and pain in the stomach when trying to stop ppi is for some much, much worser than gastritis in the first place, i do wish to stress FOR SOME OF US UNFORTUNATE to be affected like this. Others don't seem to experience PPI acid rebound problem.
anyhow good luck, in few months you wild good as new :)